Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Have GAD and depression, on rivotril. Can xanax be taken during stress?

User rating for this question
Answered by

Practicing since : 1998
Answered : 415 Questions
Dear doctor

Stress is an inevitable part of life and different people act & react differently.

I have GAD and had two attacks of depression.

currently on a .25 mg rivotril.

at what stage i can decide that i can take a tablet of xanax during stress (may be two days) ?

Is it advisable.

Or manage stress by coping up with that.

Posted Sat, 5 Oct 2013 in Anxiety and Stress
Answered by Dr. Susanta Padhy 51 minutes later
Brief Answer:
Neither Xanax / Rivotril wold be helpful

Detailed Answer:
Hi Sahul

Thanks for the query

For the diagnosis of GAD and recurrent depression, SSRI group of drugs are the preferred drug

Rivotril / xanax are the Benzodiazepine containing clonazepam, are helpful for short-term use, temporary symptomatic treatment.

Along with SSRI, one can try cognitive behavior therapy, which will help you to cope with stress better

Hope this helps

I would be glad to discuss further, if any
Above answer was peer-reviewed by
Follow-up: Have GAD and depression, on rivotril. Can xanax be taken during stress? 41 minutes later

Thank you doctor.

I just came out of a 7 month cipralex 10 mg a day schedule.

Hopefully, with my 2 episodes of depression, next recurrence can be detected by me and solicit help at the right moment.

From your advice, I understand occasional pill popping is not a solution.

But a xanax on a peak stress period, can it harm ?

Thanks once again

Answered by Dr. Susanta Padhy 10 hours later
Brief Answer:
occasional pill popping wont harm, but

Detailed Answer:
Thanks for the information about cipralex

occasional pill popping wont harm, but you need to be aware of the fact the dependence potential of xanax / rivotril.

So long as you are aware of this, it is not harmful.

Moreover, do not keep on increasing the dose on your own

Wish you a anxiety free life
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor